Vol. 26, No. 3, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 297: 1
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The support of representing measures for R(X)

Donald Rayl Wilken

Vol. 26 (1968), No. 3, 621–626
Abstract

There are a couple of recent results about algebras of rational functions in the plane with essentially the same method of proof. One result states that the nontrivial Gleason parts of the function algebra R(X) have positive Lebesgue planar measure. A second asserts the lack of completely singular annihilating measures. In this note it is shown how with little extra effort the same method of proof provides even more information about R(X). Specifically it is shown that representing measures for R(X) actually represent for uniform limits of rational functions whose poles lie off the closure of a part. The most noteworthy corollary establishes that the closure of a part must be connected.

Mathematical Subject Classification
Primary: 46.55
Milestones
Received: 21 September 1967
Published: 1 September 1968
Authors
Donald Rayl Wilken